Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 152, NWS Tulsa, OK

April 22, 2004McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2004, 6:55 PM CDT for McIntosh County, Oklahoma. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2004, 6:55 PM CDT (23:55 UTC)
Expired
Apr 22, 2004, 8:30 PM CDT
In force
95 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 1:40 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
900 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 222355
SVRTUL
OKC091-230130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT THU APR 22 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 655 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16
  MILES NORTHWEST OF STIDHAM...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH...
  STIDHAM...RENTIESVILLE AND COUNCIL HILL.

HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED IN THE WARNED AREA. STAY 
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3547 9582 3556 9582 3556 9545 3533 9534
          3533 9561 3527 9598 3547 9588

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:51 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 6:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
651 PM CDT THU APR 22 2004

TRACKING SEVERAL POTENTIALLY TORNADIC SUPERCELL STORMS AT THIS
TIME. TORNADO WARNINGS IN EFFECT FOR WAGONER...OKMULGEE AND ADAIR
COUNTIES TIL 645...AND CHEROKEE AND MUSKOGEE TIL 730. STORM IN
EXTREME NORTHERN MUSKOGEE CO STILL SHOWS ROTATION AND HAS INCREASED
SLIGHTLY LAST 5-10 MINUTES IN 6-8KFT LEVEL. PERSONS IN MUSKOGEE AREA
SHOULD REMAIN ON HIGH ALERT. OTHER SMALL SUPERCELLS IN CHEROKEE AND
ADAIR COUNTIES SHOWING STRONG ROTATION AS WELL AS STORM IN SOUTHERN
OKMULGEE COUNTY. ADAIR COUNTY SUPERCELL WILL BE TRACKING INTO
WASHINGTON COUNTY ARK SHORTLY.

SPLITTING CELL IN EASTERN CRAIG COUNTY OF INTEREST AS RIGHT MOVING
CELL HAS BECOME DOMINANT AND SHOWS INCREASING ROTATION. THE RIGHT
TURNING WILL INCREASE STORM RELATIVE INFLOW...BUT QUESTIONABLE RIGHT
NOW IF ROTATION CAN SURFACE AS THE STORM IS WELL NORTH OF SYNOPTIC
BOUNDARY AND MAY REMAIN ELEVATED. TORNADO POTENTIAL WITH THIS STORM
THUS REMAINS UNCERTAIN...BUT WILL NEED TO BE MONITORED CLOSELY AS IT
MOVES EAST INTO OTTAWA COUNTY IN NEXT 20-30 MINUTES AND HAVE GONE
AHEAD AND ISSUED TORNADO WARNING TO BE ON THE SAFE SIDE.

BIGGER PICTURE...IT APPEARS THAT TORNADO THREAT WILL DIMINISH
THROUGH THE EVENING INTO OVERNIGHT HOURS AS 23Z RUC SHOWING LOW
LEVEL WINDS WEAKENING WITH TIME...UNLIKE LAST NIGHT.

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH FROM 400 PM CDT THURSDAY UNTIL 400 AM CDT
FRIDAY FOR ZONES OKZ049...OKZ053>076.
Hazardous weather outlook, Apr 22, 1:00 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU APR 22 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU APR 22 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT ACROSS
  MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

NUMEROUS SURFACE BOUNDARIES RESIDE ACROSS THE OUTLOOK AREA THIS
AFTERNOON...AND WITH AN UNSTABLE AIRMASS IN PLACE AND FAVORABLE WIND
FIELDS ALOFT...ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED LATE THIS
AFTERNOON THROUGH TONIGHT.

INITIAL THUNDERSTORM DEVELOPMENT IS EXPECTED BY LATE AFTERNOON ALONG
A REMNANT OUTFLOW BOUNDARY.  THIS BOUNDARY IS EXPECTED TO EXTEND FROM
NEAR TULSA SOUTHEASTWARD FOLLOWING THE ARKANSAS RIVER VALLEY AND
CONTINUING THROUGH WEST CENTRAL ARKANSAS.  ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED FURTHER WEST ACROSS CENTRAL AND NORTHERN
OKLAHOMA WITH STORMS TRACKING INTO THE AREA BY EARLY EVENING.  THE
SEVERE WEATHER THREAT WILL CONTINUE OVERNIGHT AS LOW LEVEL WINDS
INCREASE AND THE ATMOSPHERE REMAINS UNSTABLE.  THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THE
THREAT FOR TORNADOES BEING HIGHEST NEAR THE SURFACE BOUNDARY
LOCATIONS.

OF EQUAL CONCERN IS THE POTENTIAL FOR FLASH FLOODING ACROSS THE
AREA...ESPECIALLY FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS WHERE
LATEST DATA SUGGEST THE HEAVIEST RAINS WILL FALL TONIGHT.  A FLOOD
WATCH IS BEING CONSIDERED...AND PERSONS ACROSS THE ENTIRE OUTLOOK
AREA SHOULD BE ALERT FOR POTENTIAL FLOODING CONDITIONS.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE
WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES.  ALL SHOULD CLOSELY
MONITOR THE LATEST WEATHER CONDITIONS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE SEVERE WEATHER THREAT WILL CONTINUE INTO THROUGH FRIDAY INTO
SATURDAY MORNING.  CONDITIONS SHOULD FINALLY BECOME MORE TRANQUIL
WITH A RETURN TO DRY WEATHER BY THE END OF THE WEEKEND CONTINUING
THROUGH MUCH OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Local storm report, Apr 22, 4:20 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             GLENPOOL                35.96N 96.01W
04/22/2004  1.00 INCH        TULSA              OK   EMERGENCY MNGR

            QUARTER SIZE HAIL AT HIGHWAY 75 AND 181ST STREET

&&

CAS
Local storm report, Apr 22, 4:27 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             BROKEN ARROW            36.05N 95.79W
04/22/2004  0.75 INCH        TULSA              OK   BROADCAST MEDIA

            PENNY HAIL AT 101ST AND ELM

&&

CAS
Local storm report, Apr 22, 4:30 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TORNADO          BROKEN ARROW            36.05N 95.79W
04/22/2004                   WAGONER            OK   BROADCAST MEDIA

            TORNADO ON THE GROUND AT 71ST AND COUNTY LINE ROAD

0355 PM     TORNADO          BROKEN ARROW            36.05N 95.79W
04/22/2004                   WAGONER            OK   AMATEUR RADIO

            TORNADO AT 214TH EAST AVENUE AND 51ST

0409 PM     TORNADO          BROKEN ARROW            36.05N 95.79W
04/22/2004                   WAGONER            OK   PUBLIC

            TORNADO AT OAK GROVE ROAD AND 41ST

&&

CAS
Local storm report, Apr 22, 4:47 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             5 NE INOLA              36.20N 95.45W
04/22/2004  1.00 INCH        ROGERS             OK   AMATEUR RADIO

            QUARTER HAIL AT MAYES/ROGERS COUNTY LINE

&&

CAS
Local storm report, Apr 22, 5:03 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             CHOUTEAU                36.19N 95.34W
04/22/2004  1.75 INCH        MAYES              OK   AMATEUR RADIO

&&

CAS
Local storm report, Apr 22, 5:07 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT THU APR 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TORNADO          2 S CHOUTEAU            36.16N 95.34W
04/22/2004                   MAYES              OK   BROADCAST MEDIA

            BRIEF TORNADO TOUCHDOWN 1/4 MILE SOUTH OF INTERCHANGE OF
            US HIGHWAYS 412 AND 69

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:09 PM CDTSevere Thunderstorm WarningTSACherokee81 min
Apr 21, 7:13 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 21, 7:27 PM CDTSevere Thunderstorm WarningTSATulsa63 min
Apr 21, 8:23 PM CDTFlash Flood WarningTSACherokee4 hr
Apr 21, 9:08 PM CDTSevere Thunderstorm WarningTSACherokee37 min
Apr 21, 9:14 PM CDTSevere Thunderstorm WarningTSAOkfuskee61 min
Apr 21, 9:25 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Apr 21, 9:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee62 min
Apr 21, 10:02 PM CDTSevere Thunderstorm WarningTSAAdair43 min
Apr 21, 10:08 PM CDTSevere Thunderstorm WarningTSAHaskell67 min
Apr 21, 10:40 PM CDTSevere Thunderstorm WarningTSASequoyah65 min
Apr 21, 10:44 PM CDTSevere Thunderstorm WarningTSALeFlore, Okfuskee61 min
Apr 21, 10:53 PM CDTSevere Thunderstorm WarningTSAMcIntosh52 min
Apr 21, 11:01 PM CDTTornado WarningTSAMcIntosh59 min
Apr 21, 11:16 PM CDTSevere Thunderstorm WarningTSAOkmulgee59 min
Apr 21, 11:24 PM CDTTornado WarningTSAHaskell, Pittsburg66 min
Apr 21, 11:41 PM CDTSevere Thunderstorm WarningTSAMuskogee49 min
Apr 21, 11:49 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee71 min
Apr 21, 11:56 PM CDTTornado WarningTSAMcIntosh64 min
Apr 22, 12:03 AM CDTTornado WarningTSAHaskell42 min
Apr 22, 12:28 AM CDTTornado WarningTSALeFlore47 min
Apr 22, 12:29 AM CDTTornado WarningTSAHaskell, Muskogee76 min
Apr 22, 12:43 AM CDTSevere Thunderstorm WarningTSACreek62 min
Apr 22, 1:00 AM CDTSevere Thunderstorm WarningTSAOsage, Tulsa, Washington60 min
Apr 22, 1:16 AM CDTFlash Flood WarningTSALeFlore4 hr
Apr 22, 1:23 AM CDTSevere Thunderstorm WarningTSALeFlore67 min
Apr 22, 1:34 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Apr 22, 1:38 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee52 min
Apr 22, 1:49 AM CDTSevere Thunderstorm WarningTSANowata, Rogers, Wagoner41 min
Apr 22, 2:10 AM CDTSevere Thunderstorm WarningTSAMayes35 min
Apr 22, 2:39 AM CDTSevere Thunderstorm WarningTSAMcIntosh51 min
Apr 22, 3:21 AM CDTSevere Thunderstorm WarningTSAMuskogee24 min
Apr 22, 3:29 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner76 min
Apr 22, 3:50 PM CDTSevere Thunderstorm WarningTSARogers70 min
Apr 22, 3:53 PM CDTTornado WarningTSAWagoner37 min
Apr 22, 3:56 PM CDTTornado WarningTSARogers64 min
Apr 22, 4:20 PM CDTTornado WarningTSATulsa55 min
Apr 22, 4:27 PM CDTTornado WarningTSAMayes63 min
Apr 22, 4:34 PM CDTSevere Thunderstorm WarningTSAOkfuskee56 min
Apr 22, 4:36 PM CDTSevere Thunderstorm WarningTSAOkmulgee24 min
Apr 22, 4:42 PM CDTTornado WarningTSAWagoner63 min
Apr 22, 5:03 PM CDTTornado WarningTSACherokee, Delaware72 min
Apr 22, 5:11 PM CDTTornado WarningTSAOkmulgee, Tulsa34 min
Apr 22, 5:25 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee80 min
Apr 22, 5:26 PM CDTTornado WarningTSAMayes34 min
Apr 22, 5:30 PM CDTTornado WarningTSAMuskogee60 min
Apr 22, 5:40 PM CDTTornado WarningTSAWagoner65 min
Apr 22, 5:45 PM CDTTornado WarningTSAOkmulgee60 min
Apr 22, 5:48 PM CDTTornado WarningTSAAdair57 min
Apr 22, 5:54 PM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
Apr 22, 6:05 PM CDTSevere Thunderstorm WarningTSACraig55 min
Apr 22, 6:26 PM CDTTornado WarningTSAMuskogee64 min
Apr 22, 6:31 PM CDTSevere Thunderstorm WarningTSACherokee59 min
Apr 22, 6:36 PM CDTTornado WarningTSACherokee54 min
Apr 22, 6:41 PM CDTSevere Thunderstorm WarningTSAWagoner64 min
Apr 22, 6:41 PM CDTSevere Thunderstorm WarningTSAOkmulgee79 min
Apr 22, 6:45 PM CDTTornado WarningTSAAdair60 min
Apr 22, 6:51 PM CDTTornado WarningTSACraig, Ottawa54 min
Apr 22, 6:56 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.